New York, 2008Damaging Wind in New York, June 7, 2008
June 7, 2008 · NWS ALY · 1 event in 1 county or zone
Isolated thunderstorms developed within a hot and humid air mass during Saturday afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed within a hot and humid air mass during Saturday afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 7, 12:37 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 12:37 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
137 PM EDT SAT JUN 7 2008
.SYNOPSIS...
HOT AND HUMID CONDITIONS ALONG WITH WIDELY SCATTERED TO
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE MAIN WEATHER
FEATURES ACROSS OUR REGION FOR THE WEEKEND THROUGH EARLY NEXT WEEK
AS A LARGE AREA OF HIGH PRESSURE STRENGTHENS ALONG THE EASTERN
SEABOARD. A COLD FRONT WILL MOVE THROUGH THE REGION LATE TUESDAY
INTO TUESDAY NIGHT BRINGING A RETURN TO MORE SEASONABLE CONDITIONS
ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SUMMER-LIKE CONDITIONS WILL BE NOTICED ACROSS THE ENTIRE FA BY
MID MORNING AFTER ANY LINGERING FOG BURNS OFF. AS WARM FRONT HAS
FINALLY LIFTED NORTHEAST THROUGH FA EARLY THIS MORNING EXPECT THAT
ANY CONVECTION TODAY WILL BE LIMITED FOR SEVERAL REASONS. FIRST
WILL BE LOW LEVEL INVERSION WITH CAPE BEING ELEVATED THIS
AFTERNOON. SECOND WILL BE LACK OF A GOOD FOCUSING MECHANISM. THIRD
WILL BE LACK OF STRONG DIVQ ALOFT AND FOURTH 0-3KM HELICITY VALUES
REMAIN BELOW 100 DURING THE AFTERNOON. STILL WITH SB CAPES
INCREASING RAPIDLY TO 1000-2500 J/KG BY 18Z AND H10-H8 THETA E
RIDGE ALIGNED FROM SRN VT TO TACONICS AND MID HUDSON VALLEY AT
LEAST A FEW THUNDERSTORMS POSSIBLE. ANY THUNDERSTORMS WHICH
DEVELOP COULD PRODUCE SOME HEAVY DOWNPOURS AND WIND GUSTS 40-45
KTS EARLY IN THE AFTERNOON...BUT WIND FIELDS ALOFT DECREASE LATER
IN THE AFTERNOON TO 30-35 KTS. HIGH TEMPS THIS AFTERNOON SHOULD
REACH UPPER 80S TO LOWER 90S IN MOST AREAS WITH H8 TEMPS IN THE
+17 C TO +19 C RANGE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SATURDAY NIGHT ANY LINGERING CONVECTION WILL DIMINISH DURING THE
EARLY EVENING HOURS WITH PATCHY FOG DEVELOPING ONCE AGAIN
OVERNIGHT AND LOWS MAINLY IN THE 60S.
SUNDAY LOOKS TO BE THE MORE INTERESTING OF THE WEEKEND DAYS WITH
TEMPERATURES SIMILAR TO TODAY BUT A BETTER CHANCE FOR MORE
WIDESPREAD CONVECTION AS A FAIRLY STRONG H10-H8 THETA E RIDGE
NOSES INTO CENTRAL PORTION OF FA...SB CAPES 1000-3500 J/KG AND 0-3
KM HELICITY VALUES 100-200...AND BETTER POTENTIAL FOR CELLS WHICH
DEVELOP UPSTREAM TO MOVE INTO FA AND SOME ENHANCEMENT ALSO LIKELY
FROM A SURFACE TROUGH DROPPING SOUTHEAST THROUGH FA. WINDS ALOFT
ALSO STRENGTHEN DURING THE AFTERNOON WITH 50 KTS BETWEEN 25 AND 30
KFT. WILL INCLUDE STRONGER WORDING IN THE HWO FOR SUNDAY THAN
TODAY.
SUNDAY NIGHT WILL BE SIMILAR TO SATURDAY NIGHT WITH ANY CONVECTION
CONFINED TO THE EVENING HOURS BUT LOWS EXPECTED TO BE YET A FEW
DEGREES HIGHER WITH MANY AREAS HAVING LOWS IN THE 65 TO 70 DEGREE
RANGE.
MONDAY LOOKS TO BE THE WARMEST DAY OF THIS STRETCH AS H8 TEMPS
RISE TO +19 C TO +21 C. THIS ALSO IS THE DAY WHEN HEAT INDICES
BECOME A CONCERN ESPECIALLY ACROSS PARTS OF THE MID HUDSON VALLEY
AND LITCHFIELD COUNTY WHERE VALUES RISE ABOVE 100 MONDAY
AFTERNOON. WILL ALSO HIGHLIGHT THIS IN THE HWO. THUNDERSTORM
ACTIVITY ON MONDAY EXPECTED TO BE LESS THAN SUNDAY AS THETA E
RIDGE MAINLY CONFINED TO NORTHERN TIER OF FA WHERE HIGHEST CHANCE
POPS EXPECTED. SOUTHERN TWO THIRDS OF FA REMAIN CAPPED MUCH OF THE
DAY AND ELEVATED CAPES MONDAY AFTERNOON CONSIDERABLY LOWER IN
MOST AREAS GENERALLY 1000-2000 J/KG.
MONDAY NIGHT AS COLD FRONT STARTS TO DRIFT SOUTHEAST FROM CANADA
NORTHERN PORTION OF FA WILL HAVE AN INCREASED THREAT OF SHOWERS
AND THUNDERSTORMS ESPECIALLY LATE AT NIGHT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
ONE MORE VERY WARM TO HOT DAY EXPECTED ON TUE...AS A COLD FRONT WILL
WILL BE ON OUR DOORSTEP TO THE WEST BUT WILL LIKELY NOT PASS THROUGH
UNTIL EVENING. SO 85-90 DEGREE TEMPS STILL ANTICIPATED TUE AFTERNOON
EXCEPT ACROSS THE WESTERN ADIRONDACKS...WHERE CLOUDS AND THE FRONT
WILL MOVE IN EARLIER. 00Z GFS DEPICTS A PRE-FRONTAL TROF DEVELOPING
OUT AHEAD OF THE MAIN COLD FRONT...SO WITH A DECENT BUILDUP OF
INSTABILITY EXPECTED WITH WARM AND HUMID AIR MASS IN PLACE...THERE
WILL BE A CHANCE FOR THUNDERSTORMS TO DEVELOP. STILL A FEW DAYS
AWAY...BUT POTENTIAL FOR ORGANIZED SEVERE STORMS EXISTS WITH
POSSIBLE LARGE CAPE VALUES AND SUFFICIENT FORCING. WILL MENTION
CHANCE POPS DURING THE AFTERNOON/EVENING HOURS...WITH POPS
DECREASING AFTER MIDNIGHT BEHIND THE COLD FRONT.
THE WED TO FRI TIME FRAME SHOULD FEATURE DRY WEATHER...AS HIGH
PRESSURE BUILDS IN ON WED AND TAKES RESIDENCE ACROSS THE AREA
THROUGH THE REST OF THE WORK WEEK. TEMPS WILL STILL LIKELY REMAIN
ABOVE AVERAGE...BUT WILL BE CLOSER TO SEASONAL NORMS COMPARED TO
EARLY IN THE WEEK. ALSO...DEWPOINTS WILL BE NOTICEABLY LOWER IN
COMFORTABLE 50S RANGE WED/THUR. BY FRI...A RETURN FLOW STARTS TO SET
UP AS THE SFC HIGH DRIFTS OFF THE NEW ENGLAND COAST...SO TEMPS WILL
BE WARMING WITH HUMIDITY INCREASING ONCE AGAIN. WILL NOT MENTION ANY
POPS THROUGH THE AFTERNOON FRI AS THE UPPER LEVEL RIDGE AXIS MOVES
OVERHEAD.
&&
.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
ASIDE FROM A FEW SPOTS WHICH MAY SEE HIGH END MVFR CONDITIONS DUE TO
HAZE...VFR CONDITIONS SHOULD PREVAIL THROUGH MUCH OF THE AFTN ALL
TAF SITES. AN ISOLATED T-STORM CANNOT BE TOTALLY RULED OUT...BUT
CURRENT KENX WSR-88D RETURNS SHOW NOTHING IN THE AREA...AND THE
REGIONAL MOSAIC IS ONLY SHOWING A FEW ISOLATED PINHEAD T-STORMS IN
CENTRAL NY. FOR NOW...WILL KEEP A CB APPENDAGE TO SCT DVLPING CU AT
5KFT...BUT WILL PUT NO MENTION OF TS IN THE TAF...AS CONVECTION WILL
BE SHORT-LIVED AND QUITE ISOLATED DUE TO THE LACK OF ANY FORCING
MECHANISM. ANY CONVECTION WILL DIE DOWN THIS EVENING...ALLOWING FOR
SKC. HIGH DEWPOINTS AND LIGHT WINDS WILL ALLOW FOR RADATIONAL FOG TO
DVLP...ESP AT KGFL...WHERE THE FOG WILL GET GOING JUST A FEW HOURS
AFTER SUNSET. WOULD EXPECT IFR CONDITIONS THERE AS EARLY AS 06Z.
FURTHER SOUTH...WILL ONLY DROP KALB AND KPOU DOWN TO MVFR FOR NOW.
IFR CONDITIONS COULD BE POSSIBLE FOR A BRIEF PERIOD PRIOR TO
SUNRISE...AS BOTH LOCATIONS SAW IFR FOG/STRATUS FOR A PERIOD EARLIER
THIS MORNING. HOWEVER...TEMPS SHOULDN/T DROP AS MUCH AS THEY DID
THIS MORNING AND STATISTICAL GUIDANCE ISN/T AS PESSIMISTIC AS IT WAS
FOR THIS MORNING/S FOG. FOG WILL LIFT TO A LAYER OF HAZY MVFR SKIES
AT ALL SITES FOR A PERIOD SUNDAY MORNING BEFORE VFR CONDITIONS
RETURN. MORE CONVECTION WILL BE POSSIBLE SUNDAY AFTN AS A WEAK
DISTURBANCE SHOULD HELP SPARK A BIT MORE T-STORM ACTIVITY THAN THIS
AFTN.
SOUTHERLY WINDS MAY BE GUSTY AT TIMES DUE TO MIXING FROM DAYTIME
HEATING...ESP AT KALB. WINDS WILL DIE DOWN AT ALL SITES
TONIGHT...BUT MAY ONCE AGAIN GUST UP AGAIN LATE TOMORROW MORNING DUE
TO MIXING AGAIN.
OUTLOOK...
SUN PM-TUE NIGHT...MAINLY VFR...WITH OVERNIGHT AND MORNING MVFR/IFR
ASSOC WITH BR/FG AND CHC OF AFTN/EVENING TSRA/SHRA.
WED...VFR. NO SIG WX.
&&
.FIRE WEATHER...
HOT AND HUMID CONDITIONS EXPECTED THROUGH EARLY NEXT WEEK WITH
WIDELY SCATTERED TO SCATTERED MAINLY AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS TODAY THROUGH MONDAY.
RELATIVE HUMIDITY VALUES WILL DROP TO 40 TO 50 PERCENT
TODAY...INCREASE TO NEAR 100 PERCENT TONIGHT WITH HEAVY DEW
FORMATION...AND FALL TO 50 TO 70 PERCENT ON SUNDAY.
WINDS WILL BE WEST AT 5 TO 15 MPH WITH GUSTS 15 TO 25 MPH
TODAY AND SUNDAY AND WEST AT 5 TO 10 MPH TONIGHT.
&&
.HYDROLOGY...
MUCH NEEDED RAIN FELL ACROSS ENTIRE MOHAWK RIVER BASIN SOUTHEAST
ACROSS THE CAPITOL DISTRICT TO THE BERKSHIRE BASINS THURSDAY NIGHT
INTO FRIDAY MORNING. RAINFALL AMOUNTS WERE GENERALLY IN THE 1 TO 2
INCH RANGE...WITH SOME LOCATIONS IN THE UPPER MOHAWK BASIN RECEIVING
AROUND 4 INCHES. THE BIGGEST RIVER RISES WERE ON THE UPPER MOHAWK
RIVER...EAST CANADA CREEK AND WEST CANADA CREEK. THE FLOW AT LITTLE
FALLS ON THE MOHAWK RIVER PEAKED OUT NEAR 12500 CFS EARLY THIS
AFTERNOON. AN INCREASE FROM YESTERDAY OF OVER 11000 CFS. A SHARP
RISE WAS ALSO SEEN ON THE HOOSIC RIVER AT WILLIAMSTOWN MASS.
MOST OF THE REST OF THE AREA RECEIVED BETWEEN THREE TENTHS OF AN
INCH AND ONE INCH OF RAIN. RIVER RESPONSE IN THESE AREAS WAS
MINIMAL.
THERE IS A CHANCE OF THUNDERSTORMS TODAY THROUGH TUESDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT
DEVELOP WITH HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS WITH
HUMID AIR MASS IN PLACE. THERE MAY BE SOME ISOLATED MINOR FLOODING
IN URBAN AREAS AND POOR DRAINAGE LOCATIONS...ACCOMPANIED BY SHARP
RISES ON SMALL STREAMS.
IF HEAVY RAIN FROM THUNDERSTORMS FALLS IN THE NEXT COUPLE OF DAYS
OVER SOUTHERN HERKIMER...FULTON...MONTGOMERY...SCHENECTADY OR ALBANY
COUNTIES...WHERE TODAYS HEAVY RAIN FELL...FLASH FLOODING IS POSSIBLE
DUE TO WET GROUND CONDITIONS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...11
NEAR TERM...11
SHORT TERM...11
LONG TERM...JV
AVIATION...FRUGIS
FIRE WEATHER...11
HYDROLOGY...JV
Hazardous weather outlook, Jun 7, 5:03 AM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
603 AM EDT SAT JUN 7 2008
NYZ038>040-048-049-082-081100-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-NORTHERN FULTON-
603 AM EDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY AND
SACANDAGA REGIONS OF EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS
AFTERNOON INTO THIS EVENING. ANY THUNDERSTORMS WHICH DEVELOP WILL
MOVE FROM WEST TO EAST AT 25 TO 35 MPH. A FEW THUNDERSTORMS MAY
PRODUCE WIND GUSTS UP TO 40 MPH. THIS AREA RECEIVED 2 TO 4 INCHES
OF RAINFALL FRIDAY MORNING AND AS A RESULT...STREAMS AND EVEN
RIVERS HAVE SHOWN SIGNIFICANT RISES. ANY OF THE STORMS COULD
PRODUCE LOCALIZED RAINFALL AMOUNTS IN EXCESS OF AN INCH...WHICH
WOULD NOT ONLY PRODUCE PONDING OF WATER ON ROADWAYS...BUT COULD
BRING A FEW WATERSHEDS NEAR BANKFULL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY WITH A FEW OF THE
THUNDERSTORMS HAVING THE POTENTIAL TO BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. THE THUNDERSTORMS ARE LIKELY TO BE
ENHANCED BY A SURFACE TROUGH MOVING FROM NORTHWEST TO SOUTHEAST
THROUGH THE AREA.
SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AFTERNOON INTO
MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND TUESDAY NIGHT
ASSOCIATED WITH A COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND RAINFALL REPORTS OF 2 INCHES OR MORE
AS WELL AS REPORTS OF BANKFULL OR NEAR BANKFULL BODIES OF WATER TO
THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON
THE INTERNET OR BY TELEPHONE.
MAZ001-025-NYZ032-033-041>043-047-050>054-058-063-083-084-VTZ013>015-
081100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
603 AM EDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...GREATER
CAPITAL DISTRICT AND EASTERN CATSKILLS OF EAST CENTRAL NEW YORK
AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE
MAINLY THIS AFTERNOON INTO THIS EVENING. ANY THUNDERSTORMS WHICH
DEVELOP WILL MOVE FROM WEST TO EAST AT 25 TO 35 MPH. A FEW
THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY WITH A FEW OF THE
THUNDERSTORMS HAVING THE POTENTIAL TO BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. THE THUNDERSTORMS ARE LIKELY TO BE
ENHANCED BY A SURFACE TROUGH MOVING FROM NORTHWEST TO SOUTHEAST
THROUGH THE AREA.
SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AFTERNOON INTO
MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND TUESDAY NIGHT
ASSOCIATED WITH A COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-NYZ059>061-064>066-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
603 AM EDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED TO SCATTERED NON SEVERE THUNDERSTORMS ARE
POSSIBLE MAINLY THIS AFTERNOON INTO THIS EVENING. ANY
THUNDERSTORMS WHICH DEVELOP WILL MOVE FROM WEST TO EAST AT 25 TO
35 MPH. A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS UP TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ON SUNDAY WITH A FEW OF THE
THUNDERSTORMS HAVING THE POTENTIAL TO BECOME SEVERE WITH DAMAGING
WINDS BEING THE MAIN THREAT. THE THUNDERSTORMS ARE LIKELY TO BE
ENHANCED BY A SURFACE TROUGH MOVING FROM NORTHWEST TO SOUTHEAST
THROUGH THE AREA.
SCATTERED THUNDERSTORMS ARE EXPECTED ON MONDAY AFTERNOON INTO
MONDAY NIGHT. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.
ALSO ON MONDAY AFTERNOON THE COMBINATION OF TEMPERATURES AND
HUMIDITY...COULD PUSH HEAT INDICES TO OR A LITTLE OVER 100 DEGREES.
IF THIS SCENARIO BECOMES MORE CERTAIN...A HEAT ADVISORY WILL BE
ISSUED.
THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND TUESDAY NIGHT
ASSOCIATED WITH A COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 1:52 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EDT SAT JUN 7 2008
NYZ040-047>052-071915-
WESTERN ALBANY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
MONTGOMERY NY-
252 PM EDT SAT JUN 7 2008
...A STRONG THUNDERSTORM IN NORTHEASTERN SCHOHARIE...EASTERN
MONTGOMERY...MOVING INTO ALBANY...SCHENECTADY AND SARATOGA
COUNTIES...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR
DELANSON...OR ABOUT 11 MILES SOUTH OF AMSTERDAM...AND MOVING EAST AT
31 MPH.
THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM AND SCOTIA BY 310 PM EDT
SCHENECTADY...NISKAYUNA...7 MILES SOUTH OF ALPLAUS AND 7 MILES SOUTH
OF EAST GLENVILLE BY 315 PM EDT
RAINFALL AMOUNTS WILL RANGE FROM A TENTH TO A HALF AN INCH.
WASULA
Special weather statement, Jun 7, 2:22 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
322 PM EDT SAT JUN 7 2008
NYZ050-052>054-071945-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-
SOUTHERN SARATOGA NY-
322 PM EDT SAT JUN 7 2008
...A STRONG THUNDERSTORM IN EXTREME NORTHEASTERN ALBANY...AND
SOUTHEASTERN SARATOGA COUNTIES...MOVING INTO NORTHERN RENSSELAER
COUNTY...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR WATERFORD...OR ABOUT OVER COHOES...AND MOVING EAST AT 30
MPH.
THE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 340 PM EDT
6 MILES SOUTH OF HOOSICK FALLS BY 345 PM EDT
RAINFALL AMOUNTS UP TO AN INCH MAY OCCUR IN LESS THAN AN HOUR WITH
THIS THUNDERSTORM.
WASULA
Special weather statement, Jun 7, 2:37 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT SAT JUN 7 2008
NYZ060-061-065-066-072000-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
337 PM EDT SAT JUN 7 2008
...A STRONG THUNDERSTORM IN SOUTHERN COLUMBIA AND EXTREME NORTHERN
DUTCHESS COUNTIES...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR ANCRAM...OR ABOUT 14 MILES SOUTHEAST OF HUDSON...AND
MOVING EAST AT 32 MPH.
THE THUNDERSTORM WILL BE NEAR...
COPAKE BY 345 PM EDT
RAINFALL AMOUNTS WILL BE UP TO AN INCH FROM THIS THUNDERSTORM.
WASULA
Thunderstorm Wind, Saratoga
- When
- June 7, 2:39 PM EST
- Where
- Saratoga County, 0.51 mi E of Halfmoon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 42.830, -73.710
One large tree was downed due to strong thunderstorm winds in Halfmoon. In addition, several large tree limbs were reported down on wires in Halfmoon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, June 7 to 10, 200822 deaths · 33 injured · 10 events
- Flash Flooding and Damaging Winds in Michigan, June 7 to 8, 20083 deaths · $8.0 million · 65 kt wind · 13 events
- Tornadoes and Flash Flooding in Iowa, June 7 to 11, 20082 deaths · $4.5 million · EF1 · 126 events
- Excessive Heat in New Jersey, June 7 to 10, 20081 death · 48 injured · 21 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 20087 injured · $28 million · EF2 · 61 events
- Tornadoes in Illinois, June 7, 20086 injured · $12 million · EF2 · 10 events
- Flash Flooding and Flooding in Iowa, June 7 to 12, 20083 injured · $75 million · 19 events
- Flash Flooding and Flooding in Wisconsin, June 7 to 17, 2008$50 million · 36 events
- Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008$25 million · 11 events
- Flash Flooding and Hail in Nebraska, June 7 to 8, 2008$5.1 million · 2.75 in hail · 30 events
- Tornadoes and Flash Flooding in Nebraska, June 7 to 10, 20083 injured · $5,000 · EF2 · 24 events
- Tornadoes and Hail in Wisconsin, June 7 to 8, 20082 injured · $182,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116936.